Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2005, 2:32 PM EDT for Forest County, Venango County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 5, 2005, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Forest County, PA, Venango County, PA
The radar
The State College radar (KCCX), 133 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 051833 FFWPBZ PAC053-121-052130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FOREST COUNTY IN PENNSYLVANIA VENANGO COUNTY IN PENNSYLVANIA * UNTIL 530 PM EDT * AT 227 PM EDT...VERY HEAVY RAIN FROM NEAR OIL CITY ACROSS FOREST COUNTY. DOPPLER RADAR INDICATES OVER 2 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA IN THE LAST TWO HOURS AND ADDITIONAL STORMS WILL MOVE ACROSS THIS REGION THROUGH 400 PM EST. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4163 7899 4148 7900 4140 7998 4157 7986 $$
1 follow-up statement
000 WGUS71 KPBZ 052059 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 458 PM EDT TUE JUL 5 2005 PAC053-121-052130- VENANGO PA-FOREST PA- 458 PM EDT TUE JUL 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM EDT FOR FOREST AND VENANGO COUNTIES... AT 450 PM EDT...RADAR SHOWED ANOTHER AREA OF HEAVY RAIN WILL BE MOVING ACROSS THESE COUNTIES EARLY THIS EVENING. THIS COULD CAUSE SMALL STREAMS AND POOR DRAINAGES AREAS TO FLOOD IN FOREST AND VENANGO COUNTIES PENNSYLVANIA. LAT...LON 4163 7899 4148 7900 4140 7998 4157 7986 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:15 AM EDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jul 5, 4:15 AM EDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EDT TUE JUL 5 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY)... PATCHY DENSE FOG INSERTED IN AREAS WHERE CONVECTION HAS TAKEN PLACE. RUC SHOWING EMBEDDED SHORT WV IN SW FLOW AHEAD MAIN TROF CAUSING THIS EARLY ROUND OF CONVECTION. AREAS TO THE WEST OF ONGOING PRECIP EXPECTED TO FILL IN LATER THIS MORNING AS MAIN TROF APPROACHES. TROF DOES DOES NOT PASS UNTIL LATE TONIGHT OR EARLY WED. PRECIPITABLE WATERS AHEAD OF THIS FEATURE RISE TO 1.8 TO 2 INCHES THIS AFTN AND EVENING DEPENDENT ON MODEL AND CAN PROVIDE HEAVY RAINFALL. SLIGHT RISK CONVECTIVE OUTLOOK KEPT TO THE NORTH NEAR STRONGER WIND FIELDS. WILL INCLUDE GUSTY WINDS AS WELL AS HEAVY DOWNPOURS INTO TONIGHT TO COVER ANY DOWNBURTS. FLOOD WATCH MAY HAVE TO BE CONSIDERED IN LATER ISSUANCES AS TRAINING CELLS ARE POSSIBLE. RAISED POPS FOR EARLY WED WITH PROXIMITY OF UPPER TROF AND COLD POOL. TEMPS A BLEND OF MAV AND NAM NOS. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... DRIER NE FLOW SHOULD TEND TO REDUCE PRECIP CHCS WEDNESDAY NIGHT INTO THURSDAY BUT WITH CLOSENESS OF UPPER TROF HAVE KEPT IN SLIGHT CHCS IN THE GRIDS IN THE NORTH. BEYOND THIS PERIOD MUCH WILL DEPEND ON FURTHER MOVEMENT OF TD NO 3 WHICH MAY SKIRT OUR SE TIERS LATER THURSDAY AND FRI. && .AVIATION... I EXPECT FOG A LITTLE MORE DENSE IN THE NEXT 6 HRS THAN 24 HRS AGO. HELPING THAT IS A FEW RENEGADE TSTMS, NE OF HLG, AND N OF MGW. IT ALSO RAINED LAST EVENING IN TUCK AND GARR COUNTIES, WHERE NOCTURNAL FOG SHOULD BE DENSE IN THE PRE DAWN LIGHT. SPC WASNT KIDDING WHEN SWODY2 TALKED ABT THE MUDDLES BOUNDARIES. ETA/NAM DEPICTS A SFC TROF THAT I CAN SEE UNTIL 18Z, THEN IT BECOMES MUCH LESS DEPICTABLE. SEEMS THE SFC FRONT WASHES OUT OR SLOWS DOWN, COMPLICATING THE TIMING OF TSTMS. ALL I COULD USE IS BUFKIT, SO I STARTED TSTMS AT THE AIRPORTS AND TIMES INDICATED: ZZV 16Z, PIT 19Z, DUJ 20Z. FOLLOWED BY A FEW HRS OF PLAIN RAIN AND THEN DENSE FOG FOR WED MORN. && && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 12:50 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT TUE JUL 5 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051119- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1250 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH THE EVENING HOURS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 5, 12:39 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1239 PM EDT TUE JUL 5 2005 OHZ039-051745- TUSCARAWAS OH- 1239 PM EDT TUE JUL 5 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUSCARAWAS... AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF BALTIC....MOVING EAST AT 25 MPH. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALTIC...BOLIVAR...DOVER...MINERAL CITY...NEW PHILADELPHIA... STRASBURG AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 5, 1:06 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT TUE JUL 5 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-052002- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 106 PM EDT TUE JUL 5 2005 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH THE EVENING HOURS. THE THUNDERSTORMS ARE FORMING AHEAD OF A COLD FRONT WHICH WILL PUSH THROUGH THE REGION LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST UPDATES AND ANY POSSIBLE WARNINGS. ADDITIONAL INFORMATION CAN BE FOUND AT OUR WEBSITE, WWW.ERH.NOAA.GOV/PBZ.
Special weather statement, Jul 5, 1:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 124 PM EDT TUE JUL 5 2005 OHZ040-051830- CARROLL OH- 124 PM EDT TUE JUL 5 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... CARROLL... AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 14 MILES WEST OF SHERRODSVILLE... MOVING EAST AT 25 MPH. THESE STORMS WILL LIKELY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CARROLLTON...DELLROY...MECHANICSTOWN AND SHERRODSVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jul 5, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 58 min |
| Jul 5, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 56 min |
| Jul 5, 3:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 62 min |
| Jul 5, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 57 min |
| Jul 5, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Jul 5, 4:42 PM EDT | Flash Flood Warning | PBZ | Clarion | 3 hr |
| Jul 5, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Jul 5, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 43 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.